Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 33, NWS Jackson, MS

March 16, 20144 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 16, 2014, 5:02 AM CDT for 4 counties in Mississippi. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 16, 2014, 5:02 AM CDT (10:02 UTC)
Expired
Mar 16, 2014, 6:00 AM CDT
In force
58 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Forrest County, MS, Jones County, MS, Lamar County, MS, Marion County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 16, 4:51 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 10.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2014-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2014-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

457 
WUUS54 KJAN 161002
SVRJAN
MSC035-067-073-091-161100-
/O.NEW.KJAN.SV.W.0033.140316T1002Z-140316T1100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
502 AM CDT SUN MAR 16 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
  SOUTHERN JONES COUNTY IN SOUTHEAST MISSISSIPPI...
  LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
  SOUTHEASTERN MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...

* UNTIL 600 AM CDT

* AT 502 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM 5 MILES EAST OF SUMRALL TO 7 MILES NORTHEAST OF
  PINEBUR TO 7 MILES SOUTHEAST OF DEXTER...AND MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  RAWLS SPRINGS AROUND 510 AM CDT.
  EASTABUCHIE AND WEST HATTIESBURG AROUND 515 AM CDT.
  BAXTERVILLE AROUND 520 AM CDT.
  PETAL AND HATTIESBURG AROUND 525 AM CDT.
  MACEDONIA AND SUNRISE AROUND 530 AM CDT.
  OVETT AND PURVIS AROUND 535 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING AND STAY AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY FOR
SOUTHEASTERN MISSISSIPPI.

LAT...LON 3100 8935 3100 8941 3097 8943 3097 8947
      3101 8951 3100 8983 3107 8985 3108 8993
      3110 8994 3144 8956 3143 8940 3147 8940
      3154 8894 3143 8895 3143 8914 3090 8914
      3091 8934
TIME...MOT...LOC 1002Z 259DEG 37KT 3140 8944 3122 8961
          3099 8991

$$

JA
2 follow-up statements
031 
WWUS54 KJAN 161017
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
517 AM CDT SUN MAR 16 2014

MSC035-067-073-091-161100-
/O.CON.KJAN.SV.W.0033.000000T0000Z-140316T1100Z/
MARION MS-LAMAR MS-JONES MS-FORREST MS-
517 AM CDT SUN MAR 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FORREST...
SOUTHERN JONES...LAMAR AND SOUTHEASTERN MARION COUNTIES UNTIL 600 AM
CDT...

AT 515 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM EASTABUCHIE TO 8 MILES NORTHWEST OF PURVIS TO
SANDY HOOK...AND MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BAXTERVILLE AND HATTIESBURG AROUND 525 AM CDT.
  MACEDONIA AND PETAL AROUND 530 AM CDT.
  SUNRISE AND PURVIS AROUND 535 AM CDT.
  OVETT AND LUMBERTON AROUND 540 AM CDT.
  MCLAURIN AND ROCK HILL AROUND 555 AM CDT.
  BROOKLYN AROUND 600 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING AND STAY AWAY FROM WINDOWS.

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY FOR
SOUTHEASTERN MISSISSIPPI.

LAT...LON 3091 8934 3100 8935 3100 8942 3097 8943
      3097 8947 3101 8951 3100 8983 3106 8984
      3107 8987 3110 8989 3144 8956 3143 8940
      3147 8940 3154 8894 3143 8895 3143 8914
      3090 8914
TIME...MOT...LOC 1017Z 259DEG 37KT 3142 8928 3124 8945
          3102 8975

$$

JA
074 
WWUS54 KJAN 161036
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
536 AM CDT SUN MAR 16 2014

MSC091-161046-
/O.CAN.KJAN.SV.W.0033.000000T0000Z-140316T1100Z/
MARION MS-
536 AM CDT SUN MAR 16 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY IS
CANCELLED...

THE THREAT HAS MOVED OUT OF THE WARNED AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY FOR
SOUTHEASTERN MISSISSIPPI.

LAT...LON 3091 8934 3100 8935 3100 8942 3097 8943
      3097 8947 3101 8951 3101 8966 3129 8965
      3131 8962 3143 8940 3147 8940 3154 8894
      3143 8895 3143 8914 3090 8914
TIME...MOT...LOC 1036Z 259DEG 37KT 3146 8905 3128 8923
          3102 8957

$$

MSC035-067-073-161100-
/O.CON.KJAN.SV.W.0033.000000T0000Z-140316T1100Z/
LAMAR MS-JONES MS-FORREST MS-
536 AM CDT SUN MAR 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FORREST...
SOUTHERN JONES AND LAMAR COUNTIES UNTIL 600 AM CDT...

AT 534 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM OVETT TO SUNRISE TO BAXTERVILLE...AND MOVING EAST
AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LUMBERTON AROUND 545 AM CDT.
  MCLAURIN AROUND 550 AM CDT.
  ROCK HILL AROUND 555 AM CDT.
  BROOKLYN AROUND 600 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING AND STAY AWAY FROM WINDOWS.

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY FOR
SOUTHEASTERN MISSISSIPPI.

LAT...LON 3091 8934 3100 8935 3100 8942 3097 8943
      3097 8947 3101 8951 3101 8966 3129 8965
      3131 8962 3143 8940 3147 8940 3154 8894
      3143 8895 3143 8914 3090 8914
TIME...MOT...LOC 1036Z 259DEG 37KT 3146 8905 3128 8923
          3102 8957

$$

JA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 5:00 AM CDT, 2 minutes earlier.

Area forecast discussion, Mar 16, 5:00 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
500 AM CDT SUN MAR 16 2014

.SHORT TERM...TODAY THROUGH MONDAY NIGHT...WATER VAPOR IMAGERY SHOWS
THE TWO PROGGED SHORTWAVES OVER THE SOUTHERN PLAINS EARLY THIS
MORNING. THE FIRST WAS NOTED DROPPING SOUTH OVER CENTRAL TEXAS AND
THE SECOND WAS NOTED MOVING EAST OVER THE RED RIVER VALLEY. THIS
SECOND MORE POTENT SHORTWAVE HAD AN ASSOCIATED 1003MB LOW OVER
SOUTHWEST ARKANSAS THAT WILL TRACK EAST SOUTHEAST TODAY AND DRAG A
COLD FRONT ACROSS OUR CWA LATE THIS AFTERNOON AND EVENING. AHEAD OF
THIS SYSTEM SURFACE ANALYSIS HAD A 1005MB LOW OVER SOUTHWEST
MISSISSIPPI. THIS LOW WILL SHIFT EAST AND WEAKEN THIS MORNING. AHEAD
OF THIS LOW RADARS WERE SHOWING A COUPLE LINES OF THUNDERSTORMS.
LOWER 60F DEWPOINTS HAVE BEEN SLOWER TO MOVE NORTH THAN THE MODELS
SUGGESTED BUT HAVE MADE IT TO OUR HIGHWAY 84 CORRIDOR. THE BLENDED
TOTAL PW PRODUCT SHOWS INCH AND A HALF PWS BACK UP TO THE INTERSTATE
20 CORRIDOR. THE ENTRANCE REGION OF A 115KT 300MB JET STREAK WAS
NOTED JUST MOVING OVER OUR LOUISIANA PARISHES. INCREASING LOW LEVEL
JET WAS HELPING PROVIDE AN EFFECTIVE 0-6KM BULK SHEAR OF 40KTS AND
0-3KM HELICITIES OVER OUR SOUTHERN ZONES WAS STILL 300-400M^2/S^2.
MUCAPES REMAIN BELOW 500J/KG. THERE APPEARS TO BE A BRIEF WINDOW FOR
SEVERE THUNDERSTORMS ACROSS OUR SOUTHEAST ZONES FROM NOW UNTIL 9 AM
WHEN THE LINE OF STORMS IS EXPECTED TO BE EAST OF OUR CWA. DAMAGING
WIND GUSTS OF 60MPH AND PERHAPS A TORNADO WILL BE THE MAIN THREATS.
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE BUT SHOULD NOT LAST
LONG ENOUGH TO FACILITATE ANY SIGNIFICANT FLOODING. IN FACT AS THIS
JET STREAK SHIFTS EAST THIS MORNING AND DRIER AIR WRAPPING AROUND
THE MAIN SHORTWAVE MOVES OVER OUR CWA...A LULL IN SIGNIFICANT
PRECIPITATION IS EXPECTED THIS MORNING INTO THE EARLY AFTERNOON
UNTIL SOME REDEVELOP OCCURS ASSOCIATED WITH THE COLD FRONT. UNLESS
THERE IS GREATER INSTABILITY THIS AFTERNOON DUE TO BREAKS IN THE
CLOUD COVER...PARAMETERS DO NOT LOOK AS FAVORABLE FOR SEVERE STORM
DEVELOPMENT. A FEW STRONG STORMS WITH WIND GUSTS TO 40 MPH AND SMALL
HAIL WILL BE HARD TO RULE OUT BUT WL NOT CARRY MENTION OF SEVERE IN
THE THE HWO PAST THIS MORNING. THE SURFACE LOW WILL SHIFT EAST OF
MISSISSIPPI THIS EVENING AND THE COLD FRONT WILL BE SOUTH OF OUR CWA
BY MIDNIGHT. THE TRAILING SHORTWAVE TROUGH WILL NOT SHIFT EAST OF
OUR CWA UNTIL MONDAY AFTERNOON...MAINTAINING LIGHT RAIN CHANCES
THROUGH THAT TIME. MUCH COLDER AIR WILL FILTER INTO OUR CWA TONIGHT
WITH MORNING LOWS DROPPING INTO THE MID 30S. SOME MODELS STILL
SUGGEST A BRIEF MIXING OF LIGHT RAIN WITH LIGHT SLEET AROUND
DAYBREAK IN OUR NORTHWEST MOST ZONES BUT CONFIDENCE IS LOW AND NO
IMPACTS ARE EXPECTED AT THIS TIME. BELOW NORMAL TEMPERATURES TONIGHT
WILL LAST THROUGH MONDAY NIGHT. HIGHS MONDAY WILL ONLY TOP OUT IN
THE 50S AND BOTTOM BACK INTO THE 30S MONDAY NIGHT.  /22/

.LONG TERM...TUESDAY THROUGH NEXT SUNDAY...MAIN HIGHLIGHTS OF
EXTENDED WILL BE NEAR SEASONABLE TEMPERATURES AND A WEAK FRONTAL
BOUNDARY PASSAGE IN THE WED/THURS TIME FRAME. WARMER TEMPS EXPECTED
LATE WORK WEEK AHEAD OF ANOTHER FRONTAL INTERACTION NEXT WEEKEND
THAT IS LOOKING INCREASINGLY WET.

OVERALL MODEL GUIDANCE IN GOOD AGREEMENT THROUGH AT LEAST MID WEEK
ON SYNOPTIC PATTERN EVOLUTION BUT HEIGHT/MASS DIFFERENCES EXIST THAT
COULD ALTER SENSIBLE WEATHER SLIGHTLY MID WEEK BUT MORE SO NEXT
WEEKEND. BY TUESDAY, A L/WV TROUGH AND ATTENDANT SURFACE CYCLONE
WILL PIVOT ACROSS THE CENTRAL PLAINS INTO THE GREAT LAKES THROUGH
WEDNESDAY. THIS SURFACE LOW AND ASSOCIATED WIND FIELDS WILL GIVE
MOMENTUM TO A DRIER/COOLER AIRMASS TOWARDS THE REGION DURING THIS
TIME FRAME. WHILE GLOBAL MODELS ALL HANDLE OVERALL EVOLUTION WELL,
THE STRENGTH OF THE SFC-H7 MOMENTUM DERIVED FROM THE STRONGER OR
WEAKER HEIGHT FIELDS REMAINS IN QUESTION. GFS/GEFS H7 HEIGHT FIELDS
ARE STRONGER/LOWER ALONG WITH A STRONGER/PROGRESSIVE SFC HIGH
PRESSURE BEHIND RESULTING IN A DRY FRONTAL PASSAGE LATE WED.
HOWEVER, GEM/UKMET/EC HAVE SLIGHTLY WEAKER H7 HEIGHTS AND GO MORE
ZONAL ACROSS ARKLAMISS, THUS LACKING A SOLID PUSH WITH FRONT
STALLING JUST NW OF REGION THROUGH WED AND COMING THROUGH THURS WITH
SLIGHTLY INCREASED RAIN CHANCES. EITHER WAY, PWATS WILL STRUGGLE TO
RECOVER ABOVE 0.7" AND IF THE SLOWER SOLUTION DOES PAN OUT FEEL RAIN
SHOWERS WILL STILL BE IN QUESTION AND KEPT OUT OF FORECAST. HOWEVER,
TEMPERATURES WILL BE SLIGHTLY IMPACTED DEPENDING ON VERIFYING
SOLUTION AND HAVE GONE WITH A MEX/ECX BLEND TO AGREE BETTER WITH
NEIGHBORING OFFICES.

BY LATE WEEK...ZONAL TO WEAK SOUTHWEST FLOW WILL ENCOMPASS THE
REGION WITH H925 TEMPS ON THE RISE TOWARDS 14-16C SUPPORTING SFC
TEMPS AT LEAST INTO THE LOW TO MID 70S. BY THE WEEKEND HOWEVER,
MODEL DIFFERENCES INCREASE, BUT EC/GFS DO DEPICT ANOTHER FRONT
MOVING TOWARD OR THROUGH THE REGION WITH RECOVERED PWATS ALLOWING
FOR INCREASED RAIN CHANCES. HAVE GONE TOWARDS MEXMOS POPS FOR THOSE
PERIODS IN THE 20-30% RANGE FOR NOW BUT FEEL THIS VALUE WILL
INCREASE THROUGH THE WEEK WHILE DETAILS ARE IRONED OUT. /ALLEN/

&&

.AVIATION...WIDESPREAD IFR-LIFR CIGS WERE BEING REPORTED AREAWIDE AT
09Z. A LARGE AREA OF SHOWERS AND TSMS WERE MOVING EAST OVER THE SE
HALF OF THE AREA THIS MORNING. THIS ACTIVITY WL SHIFT EAST BY 15Z
BUT ADDITIONAL DEVELOPMENT IS EXPECTED BY 21Z. CIGS MAY IMPROVE
AFTER 15Z WITH VFR CONDS PREVAILING BUT CONDS SHOULD LOWER AGAIN BY
21Z AND THROUGH THIS EVENING AS A COLD FRONT MOVES ACROSS THE AREA.
STRONG GUSTY NORTHWEST WINDS WL DEVELOP IN THE WAKE OF THE FRONT.
/22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  41  50  36 /  48  58  25   3
MERIDIAN      74  46  54  36 /  63  67  31   8
VICKSBURG     72  39  50  36 /  33  50  21   2
HATTIESBURG   75  48  56  37 /  64  57  31   7
NATCHEZ       72  40  51  36 /  34  49  23   2
GREENVILLE    68  37  48  38 /  45  45  19   2
GREENWOOD     71  38  49  36 /  55  51  20   2

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

22/ALLEN/22
Hazardous weather outlook, Mar 15, 2:36 PM CDT, 14 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
236 PM CDT SAT MAR 15 2014

ARZ074-075-LAZ007>009-MSZ018-019-025>042-044>046-161945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-
236 PM CDT SAT MAR 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

FLOODING
RISK...LIMITED
TIMING...TONIGHT

LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES WILL BE POSSIBLE MAINLY AFTER
MIDNIGHT TONIGHT. SOME MINOR FLOODING OF LOW LYING AND POOR DRAINAGE
AREAS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

LAZ015-016-023-024-MSZ047-051-052-057-058-066-073-074-161945-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-WARREN-NEWTON-
LAUDERDALE-JASPER-CLARKE-JONES-LAMAR-FORREST-
236 PM CDT SAT MAR 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

TORNADOES
RISK...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TONIGHT

FLOODING
RISK...LIMITED
TIMING...TONIGHT

SOME SEVERE STORMS WILL BE POSSIBLE TONIGHT...MAINLY BETWEEN MIDNIGHT
AND 7 AM. DAMAGING WIND AND TORNADOES WILL BE THE MAIN THREATS.
ADDITIONALLY...HEAVY RAINFALL WILL BE POSSIBLE WHICH MAY LEAD TO SOME
FLOODING. ONE TO THREE INCHES OF RAIN IS EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

MSZ043-161945-
MADISON MS-
236 PM CDT SAT MAR 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

FLOODING
RISK...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...SUNDAY

LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES WILL BE POSSIBLE MAINLY AFTER
MIDNIGHT TONIGHT. SOME MINOR FLOODING OF LOW LYING AND POOR DRAINAGE
AREAS WILL BE POSSIBLE.

ISOLATED STRONG TO SEVERE STORMS MAY DEVELOP SUNDAY AFTERNOON AND
BRING THE RISK FOR QUARTER SIZED HAIL AND GUSTY WINDS. THIS ACTIVITY
LOOKS TO BE POSSIBLE BETWEEN 1 AND 5 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY.

LAZ025-026-MSZ048>050-053>056-059>065-072-161945-
TENSAS-CONCORDIA-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-MARION-
236 PM CDT SAT MAR 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TONIGHT THROUGH SUNDAY

TORNADOES
RISK...LIMITED
TIMING...TONIGHT

FLOODING
RISK...LIMITED
TIMING...TONIGHT

SOME SEVERE STORMS WILL BE POSSIBLE TONIGHT...MAINLY BETWEEN MIDNIGHT
AND 7 AM. DAMAGING WIND AND TORNADOES WILL BE THE MAIN THREATS.
ADDITIONALLY...HEAVY RAINFALL WILL BE POSSIBLE WHICH MAY LEAD TO SOME
FLOODING. ONE TO THREE INCHES OF RAIN IS EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE.

ISOLATED STRONG TO SEVERE STORMS MAY DEVELOP SUNDAY AFTERNOON AND
BRING THE RISK FOR QUARTER SIZED HAIL AND GUSTY WINDS. THIS ACTIVITY
LOOKS TO BE POSSIBLE BETWEEN 1 AND 5 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
THROUGH SUNDAY.

CME

&&

...HAZARD LEGEND...

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Mar 16, 4:16 AM CDT, 46 minutes before
MSZ057-058-066-160945-
JONES MS-JASPER MS-CLARKE MS-
416 AM CDT SUN MAR 16 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
416 AM CDT SUN MAR 16 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 6 MILES SOUTHWEST OF PAULDING TO 3 MILES WEST
OF LAUREL AT 417 AM CDT...MOVING EAST AT 45 MPH.

PEOPLE IN CLARKE...SOUTHEASTERN JASPER AND NORTHEASTERN JONES
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3193 8846 3188 8849 3183 8874 3182 8894
      3173 8894 3166 8923 3179 8920 3204 8917
      3222 8843
TIME...MOT...LOC 0917Z 253DEG 39KT 3198 8907 3182 8909
          3171 8916

JA
Special weather statement, Mar 16, 4:29 AM CDT, 33 minutes before
MSZ064-065-072>074-161000-
MARION MS-LAMAR MS-JEFFERSON DAVIS MS-FORREST MS-COVINGTON MS-
429 AM CDT SUN MAR 16 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
429 AM CDT SUN MAR 16 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 4 MILES EAST OF BUNKER HILL TO 20 MILES WEST
OF PICKWICK AT 430 AM CDT...MOVING NORTHEAST AT 45 MPH.

PEOPLE IN SOUTHEASTERN COVINGTON...EXTREME NORTHWESTERN FORREST...
SOUTHEASTERN JEFFERSON DAVIS...WESTERN LAMAR AND MARION COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3100 8983 3101 8984 3107 8985 3107 8992
      3112 8995 3113 9000 3122 8997 3144 8976
      3147 8940 3100 8961
TIME...MOT...LOC 0930Z 246DEG 40KT 3141 8972 3126 8985
          3103 9013

JA
Special weather statement, Mar 16, 4:49 AM CDT, 13 minutes before
MSZ058-161020-
CLARKE MS-
449 AM CDT SUN MAR 16 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
449 AM CDT SUN MAR 16 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED ACROSS SOUTH CENTRAL CLARKE COUNTY...MOVING EAST
AT 50 MPH.

PEOPLE IN SOUTHEASTERN CLARKE COUNTY SHOULD MONITOR THESE STORMS
CLOSELY.

LAT...LON 3193 8846 3189 8847 3189 8848 3185 8863
      3183 8875 3203 8867 3205 8845
TIME...MOT...LOC 0949Z 264DEG 42KT 3196 8860 3178 8870

JA
Special weather statement, Mar 16, 4:56 AM CDT, 6 minutes before
MSZ064>066-072>074-161055-
MARION MS-LAMAR MS-JONES MS-JEFFERSON DAVIS MS-FORREST MS-
COVINGTON MS-
456 AM CDT SUN MAR 16 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
456 AM CDT SUN MAR 16 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES SOUTH OF SUMRALL TO 7 MILES WEST OF
SANDY HOOK AT 455 AM CDT...MOVING EAST AT 45 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL MOVING INTO THE HATTIESBURG AREA OVER THE NEXT
HOUR WITH THE POTENTIAL TO INTENSIFY.

PEOPLE IN SOUTHEASTERN COVINGTON...FORREST...EXTREME SOUTHEASTERN
JEFFERSON DAVIS...SOUTHERN JONES...LAMAR AND EASTERN MARION COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3100 8935 3100 8941 3097 8943 3097 8947
      3101 8951 3100 8983 3107 8985 3108 8993
      3109 8994 3145 8963 3150 8894 3142 8895
      3143 8914 3090 8914 3091 8934
TIME...MOT...LOC 0955Z 258DEG 41KT 3136 8949 3120 8969
          3104 8989

JA

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 4:16 AM CDTSpecial Weather StatementJANClarke, Jasper29 min
Mar 16, 4:29 AM CDTSpecial Weather StatementJANMarion31 min
Mar 16, 4:49 AM CDTSpecial Weather StatementJANClarke31 min
Mar 16, 4:56 AM CDTSpecial Weather StatementJANForrest, Lamar59 min
Mar 16, 5:25 AM CDTTornado WarningJANLamar, Marion35 min
Mar 16, 5:52 AM CDTTornado WarningJANForrest23 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.